Arkansas, 2003

Flash Flood in Arkansas, August 11, 2003

August 11, 2003 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 11, 2:57 AM CST, 10 hours 48 minutes earlier.

Area forecast discussion, Aug 11, 2:57 AM CST, 10 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
357 AM CDT MON AUG 11 2003

SKIES HAVE GENERALLY BEEN PARTLY CLOUDY ACROSS THE AREA THIS
MORNING. IR SATELLITE IMAGES SHOW AN MCS JUST GETTING INTO NORTHEAST
OKLAHOMA AND CONTINUING TO MOVE SOUTH. AS A RESULT OF THIS MCS
MOVING SOUTH AND OUTFLOW BOUNDARIES EXPECTED AHEAD OF THE
SYSTEM...THE GREATEST CHANCE OF PRECIPITATION TODAY WILL BE IN OUR
WESTERN COUNTIES. ANOTHER SHORT WAVE MOVES SOUTH NEAR OKLAHOMA
BORDER THIS AFTERNOON AND WILL BRING A SECOND CHANCE OF SHOWERS AND
THUNDERSTORMS. WILL GO A CHANCE IN THE WESTERN HALF TODAY AND A
SLIGHT CHANCE ELSEWHERE.

ALOFT...HIGH PRESSURE REMAINS TO THE WEST AND LOW PRESSURE REMAINS
EAST OF ARKANSAS. MODELS ARE IN GOOD AGREEMENT WITH THE RETROGRATION
OF THE LOW. THIS LOW WILL MOVE WEST ACROSS ARKANSAS OVER THE NEXT
FEW DAYS KEEPING A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGH THE WEEK.

GUIDANCE TEMPERATURES ARE RUNNING A BIT COOL. WENT A COUPLE DEGREES
WARMER FOR HIGH TEMPERATURES THE NEXT COUPLE OF DAYS.

HRO   87  62  85  67 /  30  20  30  30
LIT   90  71  90  70 /  20  20  30  30
HOT   90  73  89  70 /  30  20  30  30
PBF   91  69  91  69 /  20  20  30  30

.LZK...NONE.

51
Hazardous weather outlook, Aug 11, 4:00 AM CST, 9 hours 45 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS WESTERN
ARKANSAS AND EASTERN OKLAHOMA TODAY AND TONIGHT. WHILE NO SEVERE
WEATHER IS EXPECTED...SCATTERED SHOWERS AND THUNDERSTORMS WILL
PREVAIL. THE BEST CHANCES OF SEEING SHOWER ACTIVITY WILL BE OVER
SOUTHWEST ARKANSAS THIS MORNING AND ACROSS THE WESTERN HALF OF THE
STATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

UNSETTLED WEATHER IS LIKELY FROM TUESDAY THROUGH FRIDAY. AN UPPER
LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO ARKANSAS FROM THE NORTHEAST
BY EARLY TUESDAY. THIS LOW WILL TRACK WESTWARD ACROSS THE STATE AND
TAKE UP POSITION IN SOUTHWEST TEXAS BY THURSDAY EVENING. WITH THE
LOW TRACKING OVERHEAD AND NUMEROUS UPPER LEVEL DISTURBANCES ROTATING
AROUND THE FEATURE...LOOK FOR A CONTINUING CHANCE OF SHOWERS AND
THUNDERSTORMS. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED BUT A FEW
INDIVIDUAL CELLS MAY APPROACH SEVERE LIMITS DURING THE LATE
AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

56

The radar

The Little Rock radar (KLZK), 86 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Garland

When
August 11, 1:45 PM CST to 3:45 PM CST
Where
Garland County, Hot Spgs
Reported by
LAW ENFORCEMENT
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Heavy rains caused street flooding in parts of Hot Springs. Several streets in the city were closed due to high water for a few hours.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332480.